Alert archive / Alabama / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 1, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 2, 2009, 2:59 PM CST for Coffee County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 2, 2009, 2:59 PM CST (20:59 UTC)
- Expired
- Jan 2, 2009, 3:45 PM CST
- In force
- 46 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Coffee County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 550 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 022059
SVRTAE
ALC031-022145-
/O.NEW.KTAE.SV.W.0001.090102T2059Z-090102T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
259 PM CST FRI JAN 2 2009
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN COFFEE COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 345 PM CST
* AT 253 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ALBERTON...OR 11 MILES SOUTH OF ELBA...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FAIRVIEW BY 310 PM CST...
GOODMAN AND DAMASCUS BY 315 PM CST...
BATTENS CROSSROADS AND ENTERPRISE MUNI A/P BY 330 PM CST...
CENTRAL CITY BY 335 PM CST...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3134 8586 3121 8585 3122 8619 3135 8620
3136 8620
TIME...MOT...LOC 2059Z 272DEG 19KT 3127 8610
$$1 follow-up statement
000
WWUS52 KTAE 022116
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
416 PM EST FRI JAN 2 2009
ALC031-022145-
/O.CON.KTAE.SV.W.0001.000000T0000Z-090102T2145Z/
COFFEE AL-
316 PM CST FRI JAN 2 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CST
FOR SOUTHERN COFFEE COUNTY...
AT 311 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR FAIRVIEW...OR 10 MILES SOUTH OF ELBA...MOVING EAST AT 20
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ENTERPRISE MUNI A/P BY 330 PM CST...
BATTENS CROSSROADS AND CENTRAL CITY BY 335 PM CST...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3134 8586 3121 8585 3122 8619 3135 8620
3136 8620
TIME...MOT...LOC 2116Z 272DEG 19KT 3127 8599
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 1:00 PM CST, 1 hour 59 minutes earlier.
Area forecast discussion, Jan 2, 1:00 PM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION...CORRECTED SYNOPSIS/SHORT TERM/POPS NATIONAL WEATHER SERVICE TALLAHASSEE FL 200 PM EST FRI JAN 2 2009 .SYNOPSIS...EARLY AFTERNOON WV/RUC H5 COMPOSITE IMAGERY SHOWED THE UPPER LOW CENTER LIFTING SLOWLY NEWD TOWARD SRN HUDSON BAY CANADA. WEAK RIDGING PREVAILED OUT W AND TROUGHING TO THE E...WITH NEAR ZONAL FLOW ALONG THE GULF AND SRN ATLANTIC COAST STATES. REGIONAL RADAR MOSIAC SHOWED SCATTERED SHWRS ENTERING INTO OUR WRN/NWRN ZONES...AND THESE WILL CONTINUE TO MOVE ENE AS THE SHORT WAVE MOVES ACROSS THE REGION. THE REGIONAL SURFACE ANALYSIS DEPICTED A RIDGE AXIS FROM THE WRN ATLANTIC ACROSS FL AND THE ERN GOMEX. SKIES WERE PARTLY TO MOSTLY CLOUDY. A MODERATE SLY LOW LEVEL FLOW WAS PUMPING GULF MOISTURE INTO THE REGION WITH DEW POINTS FROM THE MID 50S TO MID 60S. TEMPS RANGED FROM THE UPPER 60S TO LOWER 70S. && .SHORT TERM (TONIGHT-SUNDAY)...MODELS REMAIN GENERALLY CONSISTENT WITH A CONTINUATION OF THE NRN/SRN STREAM SPLIT FLOW PATTERN ACROSS THE LOWER 48. SHWRS OVER WRN/NRN ZONES WILL COME TO AN END THIS EVENING ONCE THE SHORT WAVE EXITS THE REGION. A SLY LOW LEVEL FLOW WILL CONTINUE TO PUMP GULF MOISTURE INTO THE REGION...WHICH WILL ALLOW AREAS OF FOG AND LOW STRATUS TO DEVELOP OVERNIGHT INTO EARLY SATURDAY MORNING. SATURDAY AFTERNOON...A SRN STREAM SHORT WAVE WILL MOVE INTO THE SRN PLAINS. A SURFACE LOW WHICH DEVELOPS OVER OK WILL TRACK NEWD TOWARD IL SATURDAY NIGHT AND BE LOCATED OVER LOWER MI SUNDAY AS THE SHORT WAVE ENTERS THE OH/TN VALLEYS. MOST OF THE SHWRS/ISOLD TSTMS WILL DEVELOP WITHIN THE REGION OF MAXIMUM LIFT JUST N AND W OF THE CWA...WITH A N-S (CHANCE-NIL) POP GRADIENT. BEST CHANCES FOR STRONG TO SVR TSTMS WILL BE ALONG THE CNTRL GULF COAST WHERE INSTABILITY AND SHEAR WILL BE FOCUSED. AS TRAILING COLD FRONT APPROACHES FROM THE W SATURDAY NIGHT AND SUNDAY...POPS INCREASE TO LIKELY NW WITH CHANCES TO THE SE. IT REMAIN UNSEASONABLY MILD WITH LOWS IN THE 50S TO LOWER 60S AND HIGHS IN THE LOW TO MID 70S. && .LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...AS THE COLD FRONT PUSHES ACROSS THE CWA FROM W TO E SUNDAY NIGHT...THE NEXT LOW PRESSURE SYSTEM WILL ALREADY BE DEVELOPING OVER NRN MEXICO AND SRN TX. THE SURFACE LOW WITH THIS SYSTEM WILL FURTHER ORGANIZE OVER THE WRN GULF MONDAY AND TRACK INLAND ACROSS LOUISIANA MONDAY NIGHT PULLING THE AFOREMENTIONED FRONT NWD AS A WARM FRONT OVER OUR REGION. THE GFS SHOWS THE SURFACE LOW LIFTING RAPIDLY NEWD TO NEAR THE DELMARVA PENINSULA BY 06Z WED AND THEN E OF THE JERSEY COAST BY DAYBREAK WEDNESDAY. THE SWWD TRAILING COLD FRONT WILL SWEEP EWD ACROSS OUR AREA FROM LATE TUESDAY THROUGH EARLY WEDNESDAY...AND WILL BE PRECEDED BY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. A MUCH DRIER AND COLDER AIR MASS WILL FILTER IN BEHIND THE FRONT WEDNESDAY AFTERNOON THROUGH THE REMAINDER OF THE WEEK. ALTHOUGH MAX TEMPS ARE FORECAST TO RETURN TO NEAR SEASONAL LEVELS WEDNESDAY THROUGH FRIDAY...LOW TEMPS BOTH THURSDAY AND FRIDAY WILL BE AT OR BELOW FREEZING FOR MOST AREAS. && .AVIATION...LOOKING FOR VFR CEILINGS TO DEVELOP THIS AFTERNOON WITH A BRIEF PERIOD OF MVFR AT THE START OF THE PERIOD. WE INCLUDED TEMPO GROUPS FOR SHOWERS INTO THE EARLY EVENING WITH THE BEST CHANCE FOR THIS OCCURRING AT KDHN. OVERNIGHT...CONDITIONS ARE FORECAST TO DETERIORATE WITH IFR CONDITIONS EXPECTED AT MOST TERMINALS (KPFN WILL MAINTAIN MVFR). CONDITIONS WILL IMPROVE TO VFR BY MID MORNING SATURDAY. && .MARINE...WINDS AND SEAS WILL REMAIN LOW TONIGHT AND SATURDAY AS A WEAK RIDGE OF HIGH PRESSURE REMAINS PARKED OVER THE EASTERN GULF OF MEXICO. SATURDAY NIGHT AND SUNDAY...A COLD FRONT WILL APPROACH FROM THE WEST WITH INCREASING RAIN CHANCES...WINDS AND SEAS. WEAK HIGH PRESSURE WILL BUILD INTO THE MARINE AREA ON MONDAY BEFORE A STRONGER LOW PRESSURE SYSTEM INCREASES WINDS AND SEAS AGAIN BY TUESDAY. THIS FRONT WILL MOVE EASTWARD ACROSS THE WATERS LATE TUESDAY NIGHT AND WEDNESDAY MORNING. && .FIRE WEATHER...NO CONCERNS FOR THE NEXT SEVERAL DAYS. && .HYDROLOGY...NO CONCERNS AS AREA RIVERS AND CREEKS ARE IN RECESSION OR AT BASE FLOWS. RAINFALL AMOUNTS DURING THE NEXT 24 HOURS WILL AVERAGE LESS THAN A TENTH OF AN INCH. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 54 75 58 74 56 / 10 20 20 40 20 PANAMA CITY 60 74 63 73 61 / 10 10 30 40 30 DOTHAN 55 72 60 73 57 / 20 30 50 60 30 ALBANY 53 73 58 73 55 / 20 40 40 50 30 VALDOSTA 53 74 57 74 56 / 10 20 20 30 20 CROSS CITY 51 76 55 76 54 / 10 10 10 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION/FIRE WEATHER...WOOL LONG TERM...BARRY HYDROLOGY...DUGGAN SHORT TERM/MARINE...JAMSKI
Hazardous weather outlook, Jan 2, 4:20 AM CST, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE TALLAHASSEE FL 520 AM EST FRI JAN 2 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-031000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 520 AM EST FRI JAN 2 2009 /420 AM CST FRI JAN 2 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SOUTHERLY FLOW WILL INCREASE LOW LEVEL MOISTURE ACROSS THE AREA TODAY AND TONIGHT. ISOLATED SHOWERS WILL DEVELOP THIS MORNING ACROSS PORTIONS OF THE FLORIDA BIG BEND AND APALACHEE BAY...AND THIS AFTERNOON FOR SOUTHEAST ALABAMA...THE FLORIDA PANHANDLE AND SOUTHWEST GEORGIA. AREAS OF FOG...DENSE AT TIMES...WILL DEVELOP TONIGHT. MOTORISTS SHOULD USE CAUTION WHEN ENCOUNTERING FOG. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SEVERAL WEAK SYSTEMS ARE EXPECTED TO BRING PERIODIC SHOWERS TO THE REGION THROUGH THE UPCOMING WEEKEND. GENERALLY THESE SHOWERS WILL BE LIGHT...WITH AVERAGE ACCUMULATIONS LESS THAN A QUARTER INCH. THERE ARE SOME INDICATIONS THAT THE OVERALL PATTERN WILL FAVOR A TURN BACK TO COLDER CONDITIONS DURING THE MIDDLE OF NEXT WEEK WITH THE PASSAGE OF A STRONG COLD FRONT TUESDAY OR TUESDAY NIGHT. WHILE THE THREAT FOR SEVERE WEATHER REMAINS UNCERTAIN...THERE WILL BE A CHANCE FOR STRONG THUNDERSTORMS WITH ITS PASSAGE. THERE WILL BE TIME TO WATCH THE EVOLUTION OF THIS SYSTEM AS THE DETAILS BECOME MORE CLEAR OVER THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THE UPCOMING WEEKEND. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. CAMP
In the hours before
Special weather statement, Jan 2, 2:43 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 343 PM EST FRI JAN 2 2009 ALZ065-066-068-022130- COFFEE-DALE-GENEVA- 243 PM CST FRI JAN 2 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE...DALE AND GENEVA COUNTIES... * UNTIL 330 PM CST AT 242 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ESTOTHEL...OR 11 MILES SOUTHWEST OF ELBA... MOVING EAST AT 20 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING STRONG GUSTY WINDS AND BRIEF TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 11-GOREE
Nearby
Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.